Alert archive / Virginia / Special Weather Statements in 2015

Special Weather Statement, NWS Blacksburg, VA

June 25, 2015Franklin County, Virginia

NWS Blacksburg, VA issued this special weather statement at Jun 25, 2015, 4:21 PM EDT for Franklin County, Virginia. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2015, 4:21 PM EDT (20:21 UTC)
Expired
Jun 25, 2015, 5:00 PM EDT
In force
39 min
Issued by
NWS Blacksburg, VA

County Franklin County, VA

The radar

The Roanoke radar (KFCX), 57 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 4:38 PM EDTHAIL 0.884 Ene Rocky Mount, VA
Jun 25, 4:53 PM EDTHAIL 12 Wnw Penhook, VA1 INCH HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WWUS81 KRNK 252021
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT THU JUN 25 2015
 
VAZ033-034-044-252100-
BEDFORD-PITTSYLVANIA-FRANKLIN-
421 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PITTSYLVANIA AND 
EAST CENTRAL FRANKLIN COUNTIES...

AT 419 PM EDT...A STRONG THUNDERSTORM WAS NEAR WESTERN SMITH MOUNTAIN
LAKE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PENHOOK...
NORTH SHORE...
PITTSVILLE...
UNION HALL...
AND AJAX. 

HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE PONDING 
OF WATER ON ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING. LIGHTNING CAN 
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE 
A BUILDING OR VEHICLE.

LAT...LON 3703 7990 3710 7989 3707 7943 3706 7944
      3706 7941 3687 7949
TIME...MOT...LOC 2019Z 280DEG 24KT 3704 7980 
$$

MBS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 25, 11:05 AM EDT, 5 hours 16 minutes earlier.

Area forecast discussion, Jun 25, 11:05 AM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1105 AM EDT THU JUN 25 2015

.SYNOPSIS...
HIGH PRESSURE ACROSS THE REGION WILL GIVE WAY TO A WARM FRONT THAT
WILL LIFT NORTH THROUGH THE AREA LATER TODAY. THE BOUNDARY WILL
THEN DROP BACK SOUTH AS A COLD FRONT TONIGHT BRINGING BETTER
CHANCES OF SHOWERS AND STORMS. THIS WEEKEND...A TROUGH OF LOW
PRESSURE WILL DEEPEN OVER THE OHIO VALLEY AND HELP TREND
TEMPERATURES COOLER ACROSS THE AREA...ALL THE WHILE MAINTAINING
THE CHANCE OF ADDITIONAL SHOWERS AND STORMS...SOME POTENTIALLY
WITH HEAVY RAIN....ESPECIALLY ON SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM EDT THURSDAY...

CHALLENGING FORECAST PATTERN REMAINS IN PLACE FOR TODAY. CURRENTLY
KEEPING AN EYE ON A THUNDERSTORM COMPLEX MAKING ITS WAY EAST
ACROSS SOUTHERN OHIO AND NORTHERN KENTUCKY. WHILE CLOUD TOPS
CONTINUE TO WARM AS THE SYSTEM ADVANCES EAST...ALSO NOTICING THAT
THE CONVECTION IS PUTTING DOWN AN OUTFLOW BOUNDARY THAT WILL ALSO
SPREAD EASTWARD THROUGH THE DAY. RAPID UPDATE MODELS SUCH AS THE
HRRR AND RAP ARE INDICATING SOME DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS THIS EVENING ALONG THE BOUNDARY AS IT APPROACHES THE
WESTERN RIDGES...HOWEVER EXPECT THE CONVECTION TO BREAK UP AS IT
PASSES OVER THE MOUNTAINS AND ENCOUNTERS DOWNSLOPE FLOW. SOME
REDEVELOPMENT IS POSSIBLE ACROSS THE PIEDMONT AFTER SUNSET...
HOWEVER THE SYSTEM WILL EXIT RAPIDLY TO THE EAST. HAVE ADDED
CHANCE OF THUNDERSTORMS WORDING TO THE FORECAST FOR THIS EVENING
FOR MUCH OF THE AREA BASED ON THE ABOVE THINKING.

ALSO...ADJUSTED TEMPERATURES A LITTLE HIGHER FOR THIS AFTERNOON
ACROSS THE PIEDMONT BASED ON THE LOWER THAN EXPECTED CLOUD COVER
PER LATEST SATELLITE IMAGERY.

AS OF 240 AM EDT THURSDAY...

WEAK HIGH PRESSURE OVER THE REGION EARLY THIS MORNING WILL ATTEMPT TO
MAINTAIN DRY CONDITIONS THROUGH LATE TODAY AS LOW LEVEL MOISTURE
RETURNS WITH A FAINT WARM FRONT LIFTING BACK NORTH THIS AFTERNOON.
HOWEVER MAY INITIALLY HAVE A FEW SHRA/TSRA OVER THE SE EARLY ON
WHERE RETURN FLOW COMBINES WITH AN AXIS OF HIGHER THETA-E AS
DEPICTED BY MOST SOLUTIONS.

MAIN FOCUS FOR THE AFTERNOON WILL THEN SHIFT TO THE UPSTREAM MIDWEST
MCS AS IT APPROACHES AND LIKELY LAYS DOWN AN OUTFLOW ACROSS THE NW LATE
WHILE THE REMNANT WAVE STARTS TO INTERACT WITH HIGHER PWATS OUT EAST.
ALTHOUGH FOR NOW APPEARS THE MAIN PORTION OF THE INDUCED WAVE WILL STAY
TO THE NORTH...ENOUGH LIFT LOOKS TO CAUSE CONVECTION TO FIRE ACROSS
EASTERN SECTIONS LATER THIS AFTERNOON WHERE THE FLOW WILL BE MORE SW
WITH A VOID OVER THE WEST PER DEEPER WESTERLY TRAJECTORIES. TIMING OF
THIS A BIT TRICKY AS MAY TAKE UNTIL EARLY THIS EVENING FOR DEEPER
MOISTURE AND INSTABILITY TO COME TOGETHER UNDER THE
SHORTWAVE...BUT ENOUGH TO GO WITH HIGHER CHANCES NORTH/EAST THIS
AFTERNOON WHILE KEEPING ISOLATED ELSEWHERE. ANY SEVERE THREAT
LOOKS RATHER MARGINAL UNTIL LATE GIVEN WEAK FLOW ALOFT AND FOCUS
BUT WITH A BOUNDARY CROSSING SOME ISOLATED THREAT LOOKS IN STORE
MAINLY EAST WHERE BETTER LOW LEVEL CONVERGENCE APPEARS LIKELY.
OTRW HEAT AND HUMIDITY TO REBOUND TODAY PER 85H TEMPS RISING BACK
TO NEAR 22C UNDER WEST/SW FLOW. HOWEVER THIS MAY BE CURTAILED SOME
OVER THE NORTH/WEST PER DEBRIS CLOUDS AND LATER SHRA FROM THE
UPSTREAM MCS. THUS KEPT VALUES ON THE LOW END OF MOS WEST WHILE
TAKING HIGHS OUT EAST BACK TO THE LOW 90S WHERE SHOULD SEE MORE
SUN.

MORE WIDESPREAD STRONGER CONVECTION MAY COME THIS EVENING AS THE
RESIDUAL OUTFLOW SLIDES THROUGH THE FAR WEST AND THE TRAILING COLD
FRONT SINKS SOUTH INTO THE CENTRAL CWA OVERNIGHT BEHIND THE PASSING
WAVE. MID LEVEL WINDS ALSO INCREASE DURING THE EVENING WITH ENOUGH
LEFTOVER INSTABILITY TO SUPPORT MORE ORGANIZED CLUSTERS/BANDS OVER THE
NW AND A SECOND AREA ACROSS THE NE WITH THE IMPULSE. THUS HAVE BUMPED
COVERAGE TO A PERIOD OF LIKELY POPS THIS EVENING MAINLY ALONG I-64 AND
POINTS EAST TO THE NORTH OF HIGHWAY 460. IN BETWEEN...EXPECT WESTERLY
FLOW TO AGAIN INHIBIT COVERAGE TO SOME DEGREE WITH MOSTLY 20/30 POPS
PENDING HOW FAST STORMS WEAKEN AND TO WHAT EXTENT THEY CAN CROSS THE
WESTERN RIDGES. LOWS BACK TO THE WARM/MUGGY REGIME WITH A RANGE OF 65-
72 OVERALL.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 324 AM EDT THURSDAY...

A DISTURBANCE DEPARTS THE MID ATLANTIC COAST FRIDAY
MORNING...LEAVING MOST OF THE AREA IN WESTERLY FLOW. FOR FRIDAY
MORNING...HUMID BUT DRY CONDITIONS ARE EXPECTED. BEING IN BETWEEN
TWO SYSTEMS FRIDAY AFTERNOON...A LEE TROUGH OVER THE COASTAL
PIEDMONT AND DIURNAL HEATING ACROSS THE MOUNTAINS WILL BRING
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA. SINCE
SPOTTY CONVECTION IS EXPECTED...RAISED FRIDAY AFTERNOON'S HIGHS INTO
THE MID TO UPPER 80S WEST TO LOWER TO MID 90S EAST.

FRIDAY NIGHT...AN UPPER LEVEL TROUGH OVER THE GREAT LAKES WILL PUSH
A STRONG SURFACE WAVE AND COLD FRONT FROM THE UPPER MISSISSIPPI
VALLEY TO THE OHIO VALLEY. PRE-FRONTAL SHORT WAVES WILL BRING
SHOWERS ACROSS THE MOUNTAINS OVERNIGHT...THEN EAST OF THE BLUE RIDGE
SATURDAY MORNING. THE COLD FRONT WILL HIT THE WESTERN SLOPES BY LATE
AFTERNOON...THEN CLEARS THE PIEDMONT EARLY SUNDAY MORNING. STRONG
MOISTURE ADVECTION IN AN ALREADY MOIST ENVIRONMENT BRINGS CONCERNS
OF FLASH FLOODING SATURDAY. MODELS VARY ON PWATS BUT CLOSE TO 2SD.
FOR THE PERIOD FROM FRIDAY NIGHT INTO SATURDAY NIGHT...FIRST GUESS
AMOUNTS ARE UP TO AN INCH AND A HALF /1.5/ FOR ANY GIVEN LOCATION.
SOUTHEAST FLOW AHEAD OF THE FRONT WILL SQUEEZE OUT MORE ALONG
EASTERN SLOPES OF THE BLUE RIDGE WITH 2 TO 3 INCHES POSSIBLE. ALSO
WITH THIS STRONG SYSTEM...SEVERE WEATHER IS POSSIBLE.
HOWEVER...MORNING SHOWERS AND CONTINUED OVERCAST CONDITIONS SATURDAY
WILL LIMIT HEATING AND REDUCE THE CHANCE FOR WIDESPREAD SEVERE
STORMS. IF SKIES MANAGE TO BREAK AND TRIPLE POINT LOCATION
(CURRENTLY FORECASTED TOWARDS NORTHERN VIRGINIA) IS FARTHER TO THE
SOUTH...SEVERE POTENTIAL WILL BE HEIGHTENED WITH ORGANIZED MULTI-
CELLAR STORMS. STRAIGHT LINE WINDS BEING THE PRIMARY THREAT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 230 PM EDT WEDNESDAY...

THE FRONT WILL BE EAST OF THE FORECAST AREA SUNDAY MORNING THEN
THERE SHOULD BE A BREAK IN THE PRECIPITATION FOR SUNDAY NIGHT AND
MONDAY WITH HIGH PRESSURE OVER THE REGION. AMOUNT OF CLOUD COVER IS
MORE QUESTIONABLE BUT WILL HAVE LOW TO NO PROBABILITY OF
PRECIPITATION.

ECMWF MOVES WARMER AIR BACK ACROSS THE TENNESSEE VALLEY AND MID
ATLANTIC REGION ON TUESDAY...IN ADVANCE OF THE NEXT COLD FRONT. THE
CHANCE OF SHOWERS AND THUNDERSTORMS ARRIVES ALONG AND AHEAD OF THE
NEXT FRONT...WHICH THE MODELS BRING THROUGH THE FORECAST AREA
WEDNESDAY.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
AS OF 645 AM EDT THURSDAY...

LOW END VFR STRATO-CU CONTINUES ACROSS MUCH OF THE REGION EARLY
THIS MORNING IN RESPONSE TO LOW LEVEL MOISTURE RETURNING NORTH
AHEAD OF A WARM FRONT ACROSS THE CAROLINAS. THIS MAY LEAD TO AREAS
OF MVFR CIGS AT TIMES EARLY THIS MORNING BEFORE CLOUDS START TO
MIX OUT WITH HEATING. COULD ALSO SEE AN ISOLATED SHRA VICINITY
KDAN/KLYH THIS MORNING AS OUTFLOW WORKS NORTH FROM EARLIER SHRA
SO INCLUDING A MENTION THERE. OTRW FOG REMAINS LIMITED DUE TO LACK
OF RADIATIONAL COOLING OVERNIGHT WITH ONLY SPOTTY COVERAGE THAT
COULD SPILL A BRIEF PERIOD OF MVFR VSBYS INTO THE VALLEYS AROUND
KLWB/KBCB.

OTRW EXPECTING ANY FOG/STRATUS TO BURN OFF BY MID MORNING GIVING
WAY TO CU BUILDUPS UNDER CONTINUED INCREASING LOW LEVEL MOISTURE.
THIS SHOULD BRING PERIODS OF 4-6K FT CIGS AT TIMES ACROSS THE
REGION BUT STILL APPEARS MAINLY VFR DURING THE AFTERNOON UNDER SW
FLOW AT 7-15 KTS. AS THE FRONT TO OUR SOUTH MAKES ITS WAY BACK
INTO THE REGION THIS AFTERNOON...WILL GET SOME WIDELY SCATTERED
SHOWERS/STORMS GOING...ESPCLY EAST. HOWEVER GIVEN MORE ISOLATED
NATURE AND POTENTIAL FOR COVERAGE TO NOT TAKE PLACE UNTIL EARLY
THIS EVENING...WILL CONTINUE TO LEAVE OUT ANY SHRA/TSRA MENTION
UNTIL AROUND 00Z/8PM.

SHOWERS AND STORMS THAT DO FORM THURSDAY EVENING MAY LINGER INTO
THE OVERNIGHT BEFORE FADING EARLY FRIDAY AS AN IMPULSE PASSES BY
TO THE NE AND A WEAK COLD FRONT DROPS SOUTH INTO THE AREA. BANDS
OF DEEPER CONVECTION COULD BRING PERIODS OF SUB-VFR INTO THE OVERNIGHT
TONIGHT WITH LATE NIGHT FOG DEVELOPMENT LIKELY AS WELL ONCE
CONVECTION FADES. GIVEN HIGHER LIKELIHOOD OF SEEING MORE
WIDESPREAD CONVECTION OUT WEST AND OVER THE NE...ADDED IN A VCTS
MENTION AT KBLF/KLWB/KLYH THIS EVENING...WITH A PREVAILING MVFR
GROUP IN SHRA PRIOR TO MIDNIGHT. ELSEWHERE TOO UNCERTAIN TO
INCLUDE ANY CONVECTION AFTER SUNSET...BUT APPEARS SCATTERED
SHRA/TSRA COULD LINGER ACROSS MUCH OF THE REGION WELL INTO THE
EARLY MORNING HOURS OF FRIDAY.

EXTENDED AVIATION DISCUSSION...

FRIDAY...SURFACE COLD FRONT WILL SINK TO THE SOUTH DURING THE DAY
AS MUCH OF THE REGION SLIPS IN BETWEEN SHORTWAVE ENERGY HEADING
OFFSHORE AND THE NEXT MAIN UPPER SYSTEM OVER THE MIDWEST. THIS
COULD ACT TO BRING LESS IN THE WAY OF SHOWERS BUT PERIODS OF MVFR
CIGS APPEAR LIKELY AS THE FLOW TURNS MORE EASTERLY DURING THE DAY.

AN UPPER TROUGH STALLS AND DEEPENS OVER THE MIDWEST WITH A
PERSISTENT BAROCLINIC ZONE ACROSS OUR REGION FRIDAY NIGHT INTO
EARLY SATURDAY...FOLLOWED BY A STRONG COLD FRONT BY SATURDAY
EVENING. THIS SHOULD ALLOW FOR MORE WIDESPREAD SHOWERS AND STORMS
INCLUDING WIDESPREAD SUB-VFR CONDITIONS INTO EARLY SATURDAY
EVENING. THIS SYSTEM EXITS ON SUNDAY WITH DRIER AIR SPILLING IN
BEHIND THE FRONT ON GUSTY NW WINDS ALLOWING FOR A RETURN TO MOSTLY
VFR OUTSIDE OF THE WESTERN UPSLOPE LOCATIONS SUNDAY AFTERNOON.
WEAK HIGH PRESSURE SHOULD FINALLY BRING MORE IN THE WAY OF
WIDESPREAD VFR MONDAY AHEAD OF THE NEXT COLD FRONT SET TO ARRIVE
WITH MORE SHOWERS MONDAY EVENING/OVERNIGHT.

&&

.EQUIPMENT...
THE NOAA WEATHER RADIO IN LYNCHBURG...BROADCASTING ON A FREQUENCY
OF 162.550 MHZ...IS WORKING ON THE SECONDARY TRANSMITTER.
TECHNICIANS CONTINUE TO WORK ON THE ISSUE AND HAVE ADVISED THAT
BOTH TRANSMITTERS WONT BE FULLY OPERATIONAL UNTIL THURSDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS/JH
NEAR TERM...JH/NF
SHORT TERM...RCS
LONG TERM...AMS
AVIATION...DS/JH/MBS
EQUIPMENT...DS
Hazardous weather outlook, Jun 25, 3:57 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 PM EDT THU JUN 25 2015

VAZ011-018>020-022>024-WVZ042>044-507-508-262000-
GILES-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-
SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
357 PM EDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORM THIS AFTERNOON
AND EVENING. THE PRIMARY THREAT IS DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY NIGHT THROUGH SATURDAY AFTERNOON ...SHOWERS AND STORMS
BECOME MORE WIDESPREAD. A FEW STORMS COULD BECOME STRONG TO
SEVERE. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH LOCALIZED
FLOODING POSSIBLE DURING.

BEYOND SATURDAY...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>004-018>020-VAZ007-009-010-012>017-032-262000-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK-
357 PM EDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STORMS LATER THIS AFTERNOON THIS EVENING COULD BECOME
STRONG...WITH ISOLATED SEVERE STORMS POSSIBLE. GUSTY...TO
POTENTIALLY DAMAGING WIND IS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...THERE WILL BE WIDESPREAD
SHOWERS AND THUNDERSTORMS. STRONG TO SEVERE STORMS MAY OCCUR
DURING THIS TIME. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH
LOCALIZED FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ033>035-043>047-058-059-262000-
ROCKINGHAM-CASWELL-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
357 PM EDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LATE THIS AFTERNOON INTO TONIGHT...THERE IS AN ENHANCED THREAT OF
SEVERE STORMS. DAMAGING WINDS WILL BE THE MAIN THREAT ALONG WITH
SOME HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...THERE WILL BE WIDESPREAD
SHOWERS AND THUNDERSTORMS. STRONG TO SEVERE STORMS MAY OCCUR
SATURDAY AFTERNOON AND EVENING. THERE IS ALSO THE POTENTIAL FOR
HEAVY RAIN WITH LOCALIZED FLOODING DURING THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 25, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT THU JUN 25 2015

VAZ033-034-044-252100-
BEDFORD-PITTSYLVANIA-FRANKLIN-
421 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PITTSYLVANIA AND
EAST CENTRAL FRANKLIN COUNTIES...

AT 419 PM EDT...A STRONG THUNDERSTORM WAS NEAR WESTERN SMITH MOUNTAIN
LAKE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PENHOOK...
NORTH SHORE...
PITTSVILLE...
UNION HALL...
AND AJAX.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE PONDING
OF WATER ON ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

LAT...LON 3703 7990 3710 7989 3707 7943 3706 7944
      3706 7941 3687 7949
TIME...MOT...LOC 2019Z 280DEG 24KT 3704 7980

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:29 PM EDTSpecial Weather StatementRNKBuckingham46 min
Jun 25, 4:29 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania46 min
Jun 25, 5:12 PM EDTSevere Thunderstorm WarningRNKPittsylvania63 min
Jun 25, 6:01 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania59 min
Jun 25, 7:58 PM EDTSpecial Weather StatementRNKFluvanna47 min
Jun 25, 6:29 PM EDTSpecial Weather StatementRNKCaswell31 min
Jun 25, 6:53 PM EDTSpecial Weather StatementRNKCaswell22 min
Jun 25, 7:14 PM EDTSpecial Weather StatementRNKCaswell31 min
Jun 25, 7:45 PM EDTSpecial Weather StatementRNKCaswell30 min

Nearby

Special Weather Statements in Virginia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.